Alert archive / Nevada / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Mar 4, 2012, 1:24 PM PST for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Mar 6, 2012, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 1:24 PM PST (21:24 UTC)
- In effect from
- Mar 6, 2012, 12:00 PM PST
- Expired
- Mar 5, 2012, 5:25 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 9:00 AM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 4, 9:00 AM PST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PST SUN MAR 4 2012 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO MOVE OVER THE REGION TODAY AND MONDAY RESULTING IN WARMING TEMPERATURES...DRY CONDITIONS...AND MAINLY LIGHT WINDS. A LOW PRESSURE SYSTEM IS THEN EXPECTED TO DROP INTO NEVADA TUESDAY BRINGING WIDESPREAD STRONG WINDS TUESDAY THROUGH WEDNESDAY WITH MUCH COOLER TEMPERATURES BY WEDNESDAY. && .UPDATE...OTHER THAT LOCALLY GUSTY WINDS IN THE BULLHEAD CITY AREA TODAY LOOKS TO BE A NICE QUITE SUNNY AND WARM DAY. NO UPDATES NEEDED THIS MORNING. -HARRISON- && .PREV DISCUSSION... 340 AM PST SUN MAR 4 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...THE AMPLIFIED RIDGE OVER THE WESTERN U.S. WILL CONTINUE TO SLOWLY MIGRATE EASTWARD WITH THE AXIS MOVING OVER NEVADA THIS AFTERNOON. A CLEAR SKY AND MILD TEMPERATURES CAN BE EXPECTED WITH HIGHS CLIMBING AROUND 10 DEGREES ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION. TEMPERATURES OVER INYO COUNTY CALIFORNIA WILL SEE A MORE MODERATE 3-5 DEGREE INCREASE. SENSIBLE WEATHER MONDAY WILL REMAIN PLEASANT WITH TEMPERATURES CLIMBING A FEW MORE DEGREES. ATTENTION THEN TURNS TO A COLD TROUGH DROPPING INTO THE PACIFIC NORTHWEST OUT OF THE GULF OF ALASKA AND WESTERN CANADA MONDAY AFTERNOON. THE LATEST ECMWF AND GFS SOLUTIONS ARE IN GOOD AGREEMENT AT DIVING THIS TROUGH DOWN THROUGH NEVADA TUESDAY AND SPINNING IT UP INTO A CLOSED LOW OVER SOUTHERN NEVADA BY TUESDAY EVENING. THIS WILL PRODUCE A STRONG THERMAL GRADIENT BETWEEN NORTHWEST NEVADA AND SOUTHERN NEVADA SUNDAY AFTERNOON...ABOUT 20 DEGREES C.. CONSIDERABLE COLD AIR ADVECTION WILL OCCUR BEHIND A RAPIDLY PROGRESSING FRONT SWEEPING DOWN THROUGH WEST CENTRAL NEVADA AND INYO COUNTY TUESDAY AFTERNOON...THEN SOUTHERN NEVADA AND SURROUNDING AREAS TUESDAY EVENING AND OVERNIGHT. THIS WILL LEAD TO STRONG PREFRONTAL SOUTHWEST TO WEST WINDS DEVELOPING BY TUESDAY AFTERNOON ACROSS THE MOJAVE DESERT REGION THEN TRANSITIONING TO NORTHWEST WINDS WITH SIMILAR SPEEDS TUESDAY EVENING. THIS LOOKS LIKE A GOOD SETUP FOR WIDESPREAD GUSTS OVER 40 MPH WITH AREAS OF BLOWING DUST. THERE WILL BE SOME POTENTIAL FOR STRONG DOWNSLOPE WINDS ON THE EASTERN SIERRA SLOPES MONDAY NIGHT AND EARLY TUESDAY MORNING...BUT THE POST FRONTAL NORTH WINDS MAY HAVE MORE IMPACT IN THE OWENS VALLEY TUESDAY AFTERNOON. THE CURRENT WIND FORECAST IS BASED LARGELY ON THE GFS SOLUTION AND CONFIDENCE IS MODERATE FOR NOW. THE LATEST MODEL SOLUTIONS ARE DEEPER AND MORE CLOSED WITH THIS SYSTEM THAN THEY WERE 24 HOURS AGO. IF THE BASE OF THE TROUGH ENDS UP BEING FARTHER WEST AND CLOSER TO THE COAST AS IT DIVES DOWN...A TREND WE SAW WITH THE LAST SYSTEM...THIS WOULD RESULT IN LOWER WIND SPEEDS. THOUGH WINDS WILL BE THE BIGGEST IMPACT WITH THIS SYSTEM...THERE WILL BE ENOUGH MOISTURE FOR SOME SHOWERS AS THE COLD POOL ROLLS ACROSS. SNOW LEVELS WILL ALSO CRASH TUESDAY NIGHT DOWN TO 3500 FEET AND BELOW FOR MUCH OF THE REGION. LINCOLN COUNTY LOOKS LIKE IT WOULD BE THE MOST FAVORABLE FOR ANY NOTEWORTHY ACCUMULATIONS...BUT CANNOT COMPLETELY RULE OUT THE SPRING MOUNTAINS AND SHEEP RANGE ESPECIALLY IF THE CENTER OF THE SYSTEM DOES PULL A LITTLE FARTHER WEST. .LONG TERM...MODELS ARE IN GOOD AGREEMENT WEDNESDAY MORNING SHOWING THE LOW OVER NORTHERN ARIZONA...WITH THE ONLY LINGERING PRECIPITATION WITHIN THE FORECAST AREA OVER MOHAVE COUNTY ON THE BACKSIDE OF THE LOW. THE MAIN FORECAST FEATURE ON WEDNESDAY WILL BE NORTHERLY WINDS AND A SHARP DECREASE IN TEMPERATURES. THE STRONGEST WINDS WILL BE LOCATED ALONG THE COLORADO RIVER VALLEY WHERE GUSTS AS HIGH AS 30 MPH WILL STILL BE POSSIBLE...WITH THE AVERAGE PRESSURE GRADIENT BETWEEN ELY AND NEEDLES AROUND 14MB. THE LOWER HEIGHTS ALOFT AND COLD AIR ADVECTION UNDER NORTHERLY FLOW WILL RESULT IN DAYTIME MAX TEMPERATURES AVERAGING ABOUT 15 DEGREES COOLER ON WEDNESDAY. TEMPERATURES WILL REBOUND THURSDAY AND INTO THE WEEKEND AS HIGH PRESSURE BUILDS BACK IN ACROSS THE WESTERN STATES. OVERALL...MINIMAL CHANGE WAS NEEDED TO THE EXISTING FORECAST. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED WITH LIGHT WINDS AND CLEAR SKIES. A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE REGION TUESDAY AND WEDNESDAY...AND RESULT IN VERY STRONG WINDS...WITH GUSTS AS HIGH AS 40-45KTS ON TUESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CLEAR SKIES AND LIGHT WINDS CAN BE EXPECTED TODAY...EXCEPT ALONG THE COLORADO RIVER VALLEY...WHERE NORTHERLY WINDS WILL CONTINUE WITH MAX GUSTS AROUND 20KTS DURING THE AFTERNOON. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 4, 4:07 AM PST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 407 AM PST SUN MAR 4 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-050800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 407 AM PST SUN MAR 4 2012 /507 AM MST SUN MAR 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD STRONG WINDS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY EVENING ASSOCIATED WITH A FAST MOVING COLD LOW PRESSURE SYSTEM DROPPING DOWN THROUGH NEVADA. WIDESPREAD SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH SHOULD DEVELOP TUESDAY ACROSS THE MOJAVE DESERT REGION FOLLOWED BY STRONG NORTHWEST WINDS THAT WILL PUSH DOWN THROUGH INYO COUNTY AND SOUTH CENTRAL NEVADA TUESDAY AFTERNOON. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST. MOISTURE WILL BE LIMITED WITH THIS SYSTEM AND THERE IS ONLY A SLIGHT CHANCE OF SNOW ACCUMULATION IN THE MOUNTAINS. GUSTY NORTH WINDS WILL CONTINUE WEDNESDAY BUT SPEEDS WILL DECREASE SLIGHTLY. HAZARDOUS WEATHER IS NOT LIKELY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:56 PM PST | High Wind Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 26 hr |
Nearby
Fire Weather Watches in Nevada, 2012Fire Weather Watches in California, 2012Fire Weather Watches in Arizona, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.